# SDR CA031015008

- Difficulty date: October 2, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Propeller: Mcauly 1A105*
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Part number: 1A105SCM7154
- Condition: Damaged
- Location: Propeller
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON O/H OF THIS FIXED PITCH PROP, FOUND AN INCLUSION IN HUB AREA THAT MEASURED ABOUT 1 INCH IN TOTAL LENGTH.  GROUND ABOUT 0.030 OUT OF IT AND IT SEEMED TO GET LARGER IN SIZE. SENT MFG AN EMAIL ABOUT IT, REPLIED THAT IT APPEARED TO BE A FORGING LAP IN MATERIAL, PROP WAS THEREFORE SCRAP. THEY INFORMED US THAT WARRANTY WOULD NOT BE CONSIDERED BECAUSE SB 137W HAD NOT BEEN FOLLOWED. THIS SB SAYS THAT PROP REQUIRES OVERHAUL 72 MONTHS OR 2000 HRS. THIS PROP WAS INSTALLED IN THE 70S, AND HAS NEVER SEEN AN OVERHAUL. IF THIS PROP HAD BEEN INSPECTED AS REQUIRED BY THE FACTORY, CUSTOMER WOULD HAVE BEEN COVERED UNDER WARRANTY, NOT TO MENTION  PROBLEMS THAT COULD HAVE A RISEN IF THIS PROGRESSED INTO A CRACK.
